Hail, Scotts Bluff
- When
- June 7, 1:10 PM MST to 1:15 PM MST
- Where
- Scotts Bluff County, 0.86 mi SE of Scottsbluff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.860, -103.660
A strong severe thunderstorm moved across the city of Scottsbluff on the 8th producing widespread reports of hail from the size of quarters to ping pong balls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A strong severe thunderstorm moved across the city of Scottsbluff on the 8th producing widespread reports of hail from the size of quarters to ping pong balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 1:03 PM MST, 7 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 203 PM MDT Fri Jun 7 2019 .SHORT TERM...(This evening through Saturday) Issued at 202 PM MDT Fri Jun 7 2019 Widely scattered showers and tstms over mainly se Wy currently with a couple stronger storms noted. Decent instabilities generally of 1000-1500 J/kg will maintain these but shear rather low so storm expected to be pulsey in nature. Activity will diminish this evening as a weak impulse lifts northeast of the area and instability wanes. Pretty good cold front will pass across the CWA later tonight into Saturday morning. Some post-frontal showers and maybe a few storms possible saturday afternoon and evening but better instability looks to be shunted to the south across Colorado. Main upper trough axis passes across early Sunday with a cool surface high settling over the area. Pretty chilly temperatures expected Sunday morning especially over the western valleys. .LONG TERM...(Saturday night through Friday) Issued at 202 PM MDT Fri Jun 7 2019 Monday...Looks dry with limited low and mid level moisture and lift. Decent warming trend begins based on 700 mb temperatures near 5 Celsius. Tuesday...With slightly better low and mid level moisture, we should see a slight increase in afternoon and evening shower and thunderstorm coverage, mainly east of Interstate 25. Wednesday...More ridging aloft will likely produce a dry day with the lack of lift. Thursday...Temperatures continue to rise as a ridge aloft moves overhead with 700 mb temperatures near 13 Celsius. Enough low and mid level moisture for a chance of afternoon and evening showers and thunderstorms, mainly from Laramie to Wheatland to Cheyenne. Friday...With troughiness aloft and enough low and mid level moisture, expect a general increase in afternoon and evening shower and thunderstorm coverage. Slow warming trend continues based on 700 mb temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1152 AM MDT Fri Jun 7 2019 Wyoming TAFS...VFR at Rawlins and Laramie with wind gusts to 38 knots until 01Z, and to 25 knots after 15Z Saturday. VFR at Cheyenne with a chance of thunderstorms from 20Z to 01Z. Wind gusts to 25 knots until 01Z. Nebraska TAFS...VFR, with a chance of thunderstorms from 21Z to 02Z producing localized MVFR. Wind gusts to 33 knots until 01Z. && .FIRE WEATHER... Issued at 202 PM MDT Fri Jun 7 2019 Fire weather concerns will remain low into early next week. Cold front will move across the area later tonight into Saturday morning bringing much cooler temperatures. Scattered showers and storms into this evening mainly over the plains then mostly showers expected later Saturday into Saturday evening. Mild temperatures expected for early next week with little rain. && .HYDROLOGY... Issued at 249 AM MDT Fri Jun 7 2019 Rivers and streams west of the Laramie Range will slowly rise over the next 24-48 hours, but all forecast points are expected to stay below flood stage. Much cooler temperatures this weekend will lead to slower mountain snow melt and ease near-term flooding concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...RE HYDROLOGY...CLH
Hazardous Weather Outlook National Weather Service Cheyenne WY 536 AM MDT Fri Jun 7 2019 WYZ116-117-081145- South Laramie Range-South Laramie Range Foothills- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Rain may mix with snow by early Sunday morning as much colder air moves into the area. No accumulations are expected. Areas of frost are possible over the south Laramie Range and adjacent foothills on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. NEZ054-055-WYZ118-119-081145- Kimball-Cheyenne-Central Laramie County-East Laramie County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming and the western Nebraska Panhandle this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are expected again on Saturday. The best chance for severe storms will be along and south of the Interstate 80 corridor between Cheyenne and Sidney. Rain may briefly mix with snow at elevations as low as 6000 feet early on Sunday morning. No impacts are expected. Patchy frost is also possible early on Sunday morning in the Cheyenne area. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. NEZ002-003-019>021-095-096-WYZ101-102-107-108-081145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-North Sioux- South Sioux-Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming and the western Nebraska Panhandle this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across the region on Saturday. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. WYZ103-106-081145- North Laramie Range- Central Laramie Range and Southwest Platte County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Rain may mix with snow by early Sunday morning as much colder air moves into the area. No accumulations are expected. Areas of frost are possible over the Laramie Range on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. WYZ104-105-109>115-081145- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to widely scattered thunderstorms are possible west of the Laramie Range today. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Areas of frost are possible along and west of the Laramie Range on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. CLH
Special Weather Statement National Weather Service Cheyenne WY 1237 PM MDT Fri Jun 7 2019 NEZ019-020-WYZ108-071915- Scotts Bluff NE-Banner NE-Goshen County WY- 1237 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF... NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 115 PM MDT... At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm over La Grange, or 27 miles south of Torrington, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... La Grange, Hawk Springs Campground and Hawk Springs Recreation Area around 1240 PM MDT. LAT...LON 4162 10431 4176 10436 4196 10396 4158 10381 TIME...MOT...LOC 1836Z 249DEG 21KT 4167 10421 Rubin
Special Weather Statement National Weather Service Cheyenne WY 116 PM MDT Fri Jun 7 2019 NEZ019-WYZ108-072000- Scotts Bluff NE-Goshen County WY- 116 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCOTTS BLUFF AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 200 PM MDT... At 116 PM MDT, Doppler radar was tracking a strong thunderstorm near Hawk Springs Recreation Area, or 22 miles south of Torrington, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Hawk Springs around 125 PM MDT. LAT...LON 4170 10425 4172 10430 4197 10429 4183 10394 TIME...MOT...LOC 1916Z 207DEG 13KT 4175 10424 Rubin
Special Weather Statement National Weather Service Cheyenne WY 129 PM MDT Fri Jun 7 2019 WYZ108-118-119-072015- Goshen County WY-Central Laramie County WY-East Laramie County WY- 129 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND NORTH CENTRAL LARAMIE COUNTIES UNTIL 215 PM MDT... At 128 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Whitaker, or 20 miles north of Cheyenne, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Goshen and north central Laramie Counties. LAT...LON 4136 10466 4140 10476 4168 10463 4155 10432 TIME...MOT...LOC 1928Z 213DEG 19KT 4142 10467 Rubin
Special Weather Statement National Weather Service Cheyenne WY 155 PM MDT Fri Jun 7 2019 NEZ019-072045- Scotts Bluff NE- 155 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTTS BLUFF COUNTY UNTIL 245 PM MDT... At 154 PM MDT, Doppler radar was tracking a strong thunderstorm over Scotts Bluff National Monument, or near Scottsbluff, moving northeast at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Scotts Bluff National Monument around 200 PM MDT. Gering and Terrytown around 205 PM MDT. Scottsbluff around 215 PM MDT. Scottsbluff Airport around 225 PM MDT. Minatare around 235 PM MDT. LAT...LON 4179 10376 4184 10379 4200 10364 4180 10349 TIME...MOT...LOC 1954Z 238DEG 11KT 4183 10372 Rubin
Special Weather Statement National Weather Service Cheyenne WY 210 PM MDT Fri Jun 7 2019 WYZ108-072100- Goshen County WY- 210 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN COUNTY UNTIL 300 PM MDT... At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Meriden Rest Area, or 30 miles south of Torrington, moving northeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Hawk Springs Recreation Area and Hawk Springs Campground around 240 PM MDT. Hawk Springs around 250 PM MDT. LAT...LON 4159 10439 4164 10448 4191 10436 4175 10406 TIME...MOT...LOC 2010Z 217DEG 17KT 4165 10441 Rubin
The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818339, 818340, 818341, 818342, 818343, 818344.